This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I was on clonazepam for about a year for generalized anxiety disorder. I am also on citalopram and buspirone. I decided to taper off of the clonazepam with my Dr's supervision. I went from 0.25mg twice daily to zero mg in about 5 months.
I have been off of the med for about 2 weeks. At first I had extreme insomnia, which is now improving, but now I just feel "mentally uncomfortable" ALL THE TIME. I also feel somewhat lethargic and have no motivation or drive to do anything.
I have been to some online benzodiazepine withdrawal support forums and they actually scared me more. There are people who have been off benzos for years and say they still have terrible withdrawal symptoms.
I am determined to not restart the clonazepam. Do my symptoms sound like withdrawal? If so, how long can I realistically feel this way? Months? Years? I can't imagine continuing to live with this mental discomfort.
I appreciate any advice or support you can give.
Even though these new symptoms are temporally associated with post taper off period, they may not necessarily be withdrawal symptoms. And it is difficult for me to comment if they due to Clonazepam withdrawal. If these are due to Clonazepam withdrawal, they should not last for too long. It could take a few weeks.
If your goal is to keep away from Clonazepam, you might have to prepare yourself to go through this, even if it is not clear if they are withdrawal symptoms. It's a good idea to discuss this with your doctor. The insomnia does appear to have been a withdrawal symptom. As to the other symptoms, I'm afraid I can't put a finger on Clonazepam withdrawal without having assessed you clinically. The taper was quite gradual and that itself reduces the risk of withdrawal symptoms significantly.
Its been 5 months for me off it and every week gets easier, initially took me about 4-5weeks of withdrawl (withdrawal) but since then great,just more mental and insomnia now which I get through knowing if its taken this long what damage was it doing to me and I'm now better off for staying clear of it, hang in there ;)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.